Alert archive / Indiana / High Wind Watches in 2019
High Wind Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Nov 25, 2019, 2:59 PM EST for 39 counties in Indiana. It took effect at Nov 27, 2019, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:59 PM EST (19:59 UTC)
- In effect from
- Nov 27, 2019, 7:00 AM EST
- Expired
- Nov 26, 2019, 1:32 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS73 KIND 251959 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 259 PM EST Mon Nov 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-261000- /O.NEW.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 259 PM EST Mon Nov 25 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
194 WWUS73 KIND 260232 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 932 PM EST Mon Nov 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-261045- /O.CON.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 932 PM EST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/ind
924 WWUS73 KIND 260902 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 402 AM EST Tue Nov 26 2019 INZ021-028>031-035>049-051>057-060>065-067>072-261715- /O.CON.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 402 AM EST Tue Nov 26 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Beachler
426 WWUS73 KIND 261440 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 940 AM EST Tue Nov 26 2019 INZ021-028>031-035>049-051>057-060>065-067>072-262245- /O.CON.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 940 AM EST Tue Nov 26 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
521 WWUS73 KIND 261832 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 132 PM EST Tue Nov 26 2019 INZ021-028>031-035>049-270245- /O.UPG.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ /O.NEW.KIND.HW.W.0002.191127T0900Z-191128T0200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 132 PM EST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 4 AM to 9 PM EST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Some power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds are expected to be strongest between 7 AM and 2 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ051>057-060>065-067>072-270245- /O.UPG.KIND.HW.A.0002.191127T1200Z-191128T0000Z/ /O.NEW.KIND.WI.Y.0009.191127T0900Z-191128T0200Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 132 PM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southeast, southwest and west central Indiana. * WHEN...From 4 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds are expected to be strongest between 7 AM and 2 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ White
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Nov 25, 1:13 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 25, 1:13 PM EST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 113 PM EST Mon Nov 25 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 401 AM EST Mon Nov 25 2019 After a quiet weather day today, a strong low pressure system moving through the Great Lakes will bring wet and windy conditions to central Indiana Tuesday through Wednesday. An active pattern will remain in place for the rest of the forecast period, with several chances for rain and some mixed winter precipitation possible during the extended holiday weekend. && .NEAR TERM /This afternoon/... Issued at 958 AM EST Mon Nov 25 2019 Surface analysis late this morning shows high pressure in place across the southeastern United States. A cold front was found across Iowa and NW MO. No precip was found with this moisture starved from. GOES16 shows an area of high clouds within the westerly flow aloft streaming into Indiana from Illinois. Southerly surface flow was in place with dew points in the middle and upper 30s. Forecast soundings and time heights remain dry today with unreachable convective temperatures. Thus we will really remain under the influence of the high pressure system to the southeast along with the advancement of some of the high clouds approaching within the flow aloft. Have trended toward a dry forecast this afternoon...with just some passing clouds. Stuck close to the NBM on Highs. && .SHORT TERM /Tonight through Wednesday night/... Issued at 401 AM EST Mon Nov 25 2019 The forecast focus is on the incoming storm system and the PoPs/winds associated with it. Tonight an upper level low over the intermountain west will track east and strengthen a surface low forming over Colorado. The weather over central Indiana will be dry during that time, but as the system ejects through the central Plains and travels northeast to and through the Great Lakes it will bring a myriad of impact to the area. First chances for rain will overspread the area on Tuesday as a warm front lifts north through the area and isentropic lift ramps up. Tuesday night the pressure gradient across the area will increase. A low level jet will ramp up as well and transport moisture northward ahead of the low pressure system, providing a low amount of instability that will necessitate the inclusion of a slight chance for embedded thunderstorms through the overnight hours. The cold front will move into the area late Tuesday night/early Wednesday morning and provide additional surface lift to go along with the upper lift from the dynamic upper low. Thus expect rain all night long Tuesday night with a few rolls of thunder. Winds in the low level jet will exceed 50 kts, but not expecting these to mix all the way down during the night. Should see gusts as well as sustained winds increasing throughout Tuesday night, and Wednesday in the wake of the cold frontal passage should see gusts of 35 to 40 kts (or over 45 mph). CIPS analogs are indicating high probability of gusts over 35 kts but not over 45 kts. Some concern over the strength of the winds aloft and the ability to tap into them in the subsidence behind the cold front Wednesday (that there is potential for winds to be higher than currently forecast and approach the line for high wind warning), so will need to keep an eye on this. Current takeaway for those traveling Wednesday though is that rain will be moving out fairly early in the morning and winds will be strong and gusty through the day. && .LONG TERM /Thursday Night through Monday/... Issued at 113 PM EST Mon Nov 25 2019 Active weather is suggested to begin on Thursday night into Saturday as the ECMWF depicts a strong area of low pressure moving through the plains toward the Great Lakes. This will result in a warm front and a strong lift arriving with ample moisture within southerly flow aloft for Friday into Saturday. While the southwest flow in in place through Saturday...several short waves push through the Ohio Valley ahead of the approaching deep over low over the Northern Plains. THus have kept high pops in as suggested by the NBM...particularly on Friday and Saturday. More precip will be possible on Sunday then pushes toward northern Indiana...again pushing a strong supper trough across the state. this could result in some snow as forecast soundings at that time show a saturated column below freezing and Central Indiana should be within the cold sector...in the wake of the initial cold front. The upper low is suggested to depart by Monday morning and ridging aloft is suggested along with the arrival of cold air advection and high pressure building at the surface. Trended toward dry at that time even through the NBM still wants some chc pops. && .AVIATION /Discussion for the 251800Z Tafs/... Issued at 1209 AM EST Mon Nov 25 2019 Mainly VFR Conditions are expected this taf period. Deterioration to MVFR will be possible at or around 261200Z. The taf sites continue to be under the influence of high pressure in place across the southeastern states. A quick moving wave of clouds over Illinois is poised to quickly push across Indiana over the next few hours...resulting in some high thin CIGS for the TAF sites. Forecast soundings suggest a dry column tonight as a warm front approaches from the southwest. Thus VFR through the night. A strong warm front is suggested to push toward Indiana on Tuesday afternoon. Strong Warm air advection will lead to an overruning situation...with forecast soundings becoming saturated in the afternoon. Thus have trended toward MVFR Cigs at or near 261800Z and after as moisture and forcing is expected to arrive. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...Puma SHORT TERM...CP LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Nov 25, 5:32 AM EST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 532 AM EST Mon Nov 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-261045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 532 AM EST Mon Nov 25 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Dry conditions are expected today and tonight with weak upper ridging over the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: A strong low pressure system will bring gusty winds in excess of 35 to 45 mph late Tuesday through Wednesday and a slight chance for thunderstorms Tuesday night. A wintry precipitation mix is possible Thursday night into Friday morning and again Sunday night. Discussion: A low pressure system will bring rain and gusty winds to central Indiana Tuesday and Wednesday. Strong pressure gradient forces will lead to winds gusting in excess of 35 to 45 mph, and enough instability will be available Tuesday night to bring a slight chance for thunderstorms as well. Another system could bring a wintry mix Thursday night and chances for rain Friday through Saturday, with another wintry mix arriving Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
High Wind Watches in Indiana, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.